Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 17, 2019, 3:04 PM MDT for Phillips County, Montana. It took effect at Oct 18, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 18, 2019, 11:00 AM MDT
- Expired
- Oct 18, 2019, 7:21 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3101 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS75 KGGW 172104 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 304 PM MDT Thu Oct 17 2019 MTZ060-181100- /O.NEW.KGGW.HW.W.0003.191018T1700Z-191019T0600Z/ Southwest Phillips- Including the city of Zortman 304 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 11 AM Friday to midnight MDT Friday night. * IMPACTS...High winds may move loose debris. Travel will be difficult especially for high profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-181100- /O.NEW.KGGW.LW.Y.0039.191018T1500Z-191019T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 304 PM MDT Thu Oct 17 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 6 AM MDT SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 9 AM Friday to 6 AM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Those participating other recreational activities, such as hunting and camping in this area, may be impacted by these gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
4 follow-up statements
129 WWUS75 KGGW 180912 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 312 AM MDT Fri Oct 18 2019 MTZ060-181715- /O.CON.KGGW.HW.W.0003.191018T1700Z-191019T0600Z/ Southwest Phillips- Including the city of Zortman 312 AM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 11 AM this morning to midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-181715- /O.CON.KGGW.LW.Y.0039.191018T1500Z-191019T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 312 AM MDT Fri Oct 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MDT SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Petroleum, McCone and Garfield Counties. * WHEN...From 9 AM this morning to 6 AM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
787 WWUS75 KGGW 181647 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1047 AM MDT Fri Oct 18 2019 MTZ060-190100- /O.CON.KGGW.HW.W.0003.191018T1700Z-191019T0600Z/ Southwest Phillips- Including the city of Zortman 1047 AM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...Through midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-190100- /O.CON.KGGW.LW.Y.0039.000000T0000Z-191019T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 1047 AM MDT Fri Oct 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Petroleum, McCone and Garfield Counties. * WHEN...Through 6 AM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
112 WWUS75 KGGW 182052 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 252 PM MDT Fri Oct 18 2019 MTZ060-190600- /O.CON.KGGW.HW.W.0003.000000T0000Z-191019T0600Z/ Southwest Phillips- Including the city of Zortman 252 PM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Southwest Phillips County. * WHEN...Through midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-191200- /O.CON.KGGW.LW.Y.0039.000000T0000Z-191019T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 252 PM MDT Fri Oct 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Petroleum, McCone and Garfield Counties. * WHEN...Through 6 AM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
525 WWUS75 KGGW 190121 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 721 PM MDT Fri Oct 18 2019 MTZ060-190230- /O.CAN.KGGW.HW.W.0003.000000T0000Z-191019T0600Z/ Southwest Phillips- 721 PM MDT Fri Oct 18 2019 ...HIGH WIND WARNING IS CANCELLED... Winds have diminish during the afternoon. While breezy conditions will persist, winds are not longer expected to meet High Wind Warning criteria. Therefore, the High Wind Warning for Southwest Phillips County has been cancelled. $$ MTZ016-017-021>023-191200- /O.CON.KGGW.LW.Y.0039.000000T0000Z-191019T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 721 PM MDT Fri Oct 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 10 to 15 mph with gusts up to 30 mph. * WHERE...McCone, Garfield, Petroleum, Central and Southeast Phillips and Central and Southern Valley Counties. * WHEN...Until 6 AM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 17, 9:56 AM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Oct 17, 9:56 AM MDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 956 AM MDT Thu Oct 17 2019 .DISCUSSION... Sent an update this morning to adjust expected chances for precipitation through tomorrow based on a few models hinting at a band of rain along the initial leading edge of the cool front tonight further north than the rest of the models. Also increased forecast wind speeds and gusts through tomorrow. Might be close to High Wind criteria during the day tomorrow for SW Phillips County. At any rate, a Lake Wind Advisory will be needed. Prime season for hunters. Expect that they will be impacted, especially with strong and gusty winds tomorrow. ---BMickelson Previous discussion: One more warm (for mid-October) day before reality returns. Ended up bumping highs up a few degrees over the previous package since high temperature guidance largely has been running cool vs. actual highs over the last week or so. Even so, may not have gone high enough given the warmth of yesterday with the widespread 70s. A cold front will move across the region today bringing clouds and a wind shift from the south to the west and northwest behind it. Winds will kick up a bit south of the Missouri River tonight (where some rain showers are possible as well), but more so in the western half of the CWA tomorrow. Winds should exceed lake wind advisory criteria on Fort Peck Lake tomorrow afternoon into the overnight hours Friday night / Saturday morning. In addition, windy conditions can be expected in the higher elevations of the Little Rockies in Southwest Phillips County tomorrow afternoon and evening, so travel on US-191 could be a little tricky for high- profile vehicles due to a crosswind south of Malta to the Missouri River. The next chance of precipitation moves through over the weekend as an upper level trough moves through and a surface low develops to our south in the Central Plains. More widespread precipitation can be expected midweek, along with cooler temperatures. Avery && .AVIATION... FLIGHT CATEGORY: VFR WINDS: SE-S around 10 kts, becoming W-NW at KGGW, KOLF, & KGDV by this afternoon. W-NW winds 10-20 kts expected overnight tonight. Widespread increase in wind speeds, into the 25 to 35 mph range is expected later on Friday. TAF sites will likely see crosswind concerns for N-S oriented runways. SYNOPSIS: Cold front moving through the region later today, will bring a shift in winds into this evening across the region. Partial cloud cover today should thicken up even more by tonight, however VFR ceilings are expected to persist. Avery/BMickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:04 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 39 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.